MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-06
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The synchroseal has been returned and evaluated by the failure analysis (fa) team.The instrument was found to have the jaw cover torn.The tears measured roughly.057" x.056".The jaw cover torn and there may be missing pieces, but the size of the missing pieces cannot be confirmed.There are no signs of thermal damage present at the end of any tears.The event caused partially or wholly by the user of the device including sample handling.Visual inspection found the instrument to have bent main tube.The bending damage is located near the distal end area.Components adjacent to this bent main tube do not show damage.The probable root cause of a bent main tube is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Applying excessive force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal can also cause bending.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer reported the 8mm synchroseal failed during operation.The procedure was completed with no reported injury.Intuitive followed up with the initial reporter and obtained the following additional information: the instrument was functioning normally at the start of the operation, but at a certain point it stopped working and could neither seal nor cut.The surgical team reported no acoustic or visual feedback.The problem was resolved by switching to another synchroseal instrument.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25262582
Report Number2955842-2026-26021
Device Sequence Number5495944
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(10)K10250813
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480440-06
Device Catalogue Number480440
Device Lot NumberK10250813 0290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age52 YR
Patient SexMale
Patient Weight73 KG